Advanced Search
MyIDEAS: Login

Profit Maximization and the Threshold Price

Contents:

Author Info

  • Mynbaev, Kairat

Abstract

If the output market is perfectly competitive and the firm’s production function is not concave, an increase in the output price may lead to an explosive increase in firm’s profits at some point. We explore the properties of this point, called a threshold price. We derive the formula for the threshold price under very general conditions and show how it helps to study correctness of the profit maximization problem, without explicit assumptions about returns to scale or convexity/concavity of the production function.

Download Info

If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
File URL: http://mpra.ub.uni-muenchen.de/20323/
File Function: original version
Download Restriction: no

Bibliographic Info

Paper provided by University Library of Munich, Germany in its series MPRA Paper with number 20323.

as in new window
Length:
Date of creation: 01 Jan 1998
Date of revision: 29 Jan 2010
Handle: RePEc:pra:mprapa:20323

Contact details of provider:
Postal: Schackstr. 4, D-80539 Munich, Germany
Phone: +49-(0)89-2180-2219
Fax: +49-(0)89-2180-3900
Web page: http://mpra.ub.uni-muenchen.de
More information through EDIRC

Related research

Keywords: threshold price; profit maximization; production function; cost function; Cobb-Douglas function; returns to scale;

Find related papers by JEL classification:

References

References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
as in new window
  1. First, Z. & Hackman, S. T. & Passy, U., 1993. "Efficiency estimation and duality theory for nonconvex technologies," Journal of Mathematical Economics, Elsevier, vol. 22(3), pages 295-307.
Full references (including those not matched with items on IDEAS)

Citations

Lists

This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

Statistics

Access and download statistics

Corrections

When requesting a correction, please mention this item's handle: RePEc:pra:mprapa:20323. See general information about how to correct material in RePEc.

For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Ekkehart Schlicht).

If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

If references are entirely missing, you can add them using this form.

If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

Please note that corrections may take a couple of weeks to filter through the various RePEc services.